Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 45, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 15, 2015, 8:10 PM MST for Coconino County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2015, 8:10 PM MST (03:10 UTC)
- Expired
- Sep 15, 2015, 11:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 124 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 3.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
688
WGUS55 KFGZ 160310
FFWFGZ
AZC005-160600-
/O.NEW.KFGZ.FF.W.0045.150916T0310Z-150916T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
810 PM MST TUE SEP 15 2015
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 1100 PM MST
* AT 759 PM MST...STREAM GAUGE REPORTS ALONG THE PARIA RIVER AT LEES
FERRY INDICATED A 3 FOOT RISE IN WATER LEVELS OVER THE PAST HOUR.
FLASH FLOODING WILL CONTINUE THROUGH THE EVENING HOURS.
* FLOOD WATERS CONTINUE TO MOVE DOWN THE PARIA RIVER INTO LEES FERRY
THIS EVENING. THE PARIA RIVER IS EXPECTED TO RISE ANOTHER FOOT AT
LEES FERRY BY 9 PM MST. FLOOD WATERS WILL THEN GRADUALLY RECEDE
THROUGH THE EVENING HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3700 11175 3696 11167 3688 11157 3685 11162
3692 11174 3700 11193
$$
RB1 follow-up statement
419
WGUS75 KFGZ 160601
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1101 PM MST TUE SEP 15 2015
AZC005-160608-
/O.EXP.KFGZ.FF.W.0045.000000T0000Z-150916T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO-
1101 PM MST TUE SEP 15 2015
...THE FLASH FLOOD WARNING FOR NORTHERN COCONINO COUNTY WILL EXPIRE
AT 1100 PM MST...
FLOOD WATERS ARE RECEDING AND WILL CONTINUE TO DECREASE OVER THE
NEXT SEVERAL HOURS.
LAT...LON 3700 11175 3696 11167 3688 11157 3685 11162
3692 11174 3700 11193
$$
RBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 3:25 PM MST, 4 hours 45 minutes earlier.
Area forecast discussion, Sep 15, 3:25 PM MST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 325 PM MST TUE SEP 15 2015 .SYNOPSIS...LOW LEVEL MOISTURE WILL LINGER OVER NORTHERN ARIZONA TONIGHT AND WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS OVER NORTHWEST ARIZONA...AND ONLY ISOLATED SHOWERS ELSEWHERE. DRY WEATHER IS FORECAST FROM WEDNESDAY NIGHT THROUGH EARLY SATURDAY. A SLIGHT CHANCE OF AFTERNOON STORMS RETURNS TO SOUTHERN APACHE COUNTY FOR THE WEEKEND. && .DISCUSSION...COOL AND WINDY WEATHER ACROSS NORTHERN ARIZONA THIS AFTERNOON AHEAD OF A WEST COAST TROUGH. SO FAR, NOT MUCH CONVECTIVE ACTIVITY AS MID AND UPPER LEVELS HAVE DRIED OUT AND STABILIZED. JUST ENOUGH LOW LEVEL MOISTURE REMAINS FOR ISOLATED SHOWERS SOUTHEAST OF FLAGSTAFF. A PLUME OF DEEPER MOISTURE STRETCHES FROM SOUTHERN CALIFORNIA INTO NORTHWEST ARIZONA WHERE WIDESPREAD SHOWERS HAVE CONTINUED ALL DAY. AS THE TROUGH MOVES SLOWLY EASTWARD THROUGH WEDNESDAY, THERE WILL BE A CHANCE OF SHOWERS MOVING BACK INTO COCONINO AND YAVAPAI COUNTIES...WITH THE BEST CHANCES OVER WESTERN PORTIONS OF THESE COUNTIES. INSTABILITY IS LACKING, SO NOT EXPECTING MUCH IN THE WAY OF THUNDERSTORMS. WITH THE STRONG UPSLOPE FLOW WE ARE LIKELY TO SEE A REDEVELOPMENT OF LOW CLOUDS OVER THE HIGHER TERRAIN TONIGHT THROUGH WEDNESDAY MORNING. FROM WEDNESDAY NIGHT THROUGH EARLY NEXT WEEK...DRIER WEST SOUTHWEST FLOW ALOFT TO PREVAIL THROUGH SATURDAY MORNING. MORNING LOW TEMPS SHOULD BE THE COOLEST SO FAR THIS SEASON IN THE HIGH COUNTRY...WITH UPPER 30S POSSIBLE FRIDAY MORNING. OPERATIONAL MODELS CONTINUE TO BACK OFF ON THE MONSOON PLUME MOVING BACK INTO THE WHITE MTNS SATURDAY AND SUNDAY. HOWEVER QUITE A FEW ENSEMBLE MEMBERS STILL SHOW SOME MOISTURE/PRECIP AND WE WILL KEEP THE SLIGHT CHANCE OF STORMS GOING FOR NOW. && .AVIATION...FOR THE 00Z PACKAGE...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY ESPECIALLY NW OF A KFLG-K0V7 LINE. LOCAL MVFR/IFR CONDITIONS POSSIBLE NEAR STORMS. BREEZY S TO SW WINDS INTO THIS EVENING WILL WEAKEN OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JJ AVIATION...KD FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Sep 15, 3:37 PM MST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 337 PM MST TUE SEP 15 2015 AZZ004>018-037>040-160400- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1037 PM GMT TUE SEP 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ACROSS WESTERN COCONINO COUNTY THROUGH WEDNESDAY MORNING. LOCALLY HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING OVER EXTREME NORTHWEST COCONINO COUNTY. ELSEWHERE...ISOLATED SHOWERS WITH A SLIGHT CHANCE OF A THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS IS FORECAST OVER THE NORTHERN HALF OF COCONINO COUNTY WITH A SLIGHT CHANCE ELSEWHERE ON WEDNESDAY. EXPECT DRY WEATHER FROM WEDNESDAY NIGHT THROUGH MID DAY SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.